Jump to content



Photo

Eight Years Later, Still Struggling.


  • Please log in to reply
3 replies to this topic

#1 shadow

shadow

    Member

  • Members
  • PipPip
  • 11 posts
  • LocationSydney, Australia
  • why_joining:
    cymbalta withdrawal

Posted 13 June 2018 - 07:57 AM

Cymbalta is the ultimate nightmare drug.  For my entire adult life except for two pregnancies, I weighed 115 lbs, during each pregnancy I gained 16 lbs, without any dieting my weight returned to 115 lbs within 12 months each time.  I have a small frame.  Never dieted, I ate a mostly very healthy diet.  I took cymbalta for only a few months 8 years ago.  I was given it for chronic pain from an injury.   It did nothing for that, I was managing my pain very well with stretching and exercise, but an insurance company MD decided that I needed to take cymbalta.  I stopped taking it because of the side effects and there were many, they were effecting my ability to function and some were extremely embarrassing like dribbling, tongue problems, restless legs, tachycardia, sleep walking, balance problems, agitation, constant yawning,  plus many more..  The permanent side effects started slowly,  I have developed extreme digestion problems,   I am 40 lbs overweight mostly abdominal,  my skin looks like plastic, I have aged dramatically,  I now have severe diverticulosis,  I also have breathing problems.... all these are only getting worse.   I can go to gym 7 days a week, and nothing changes, most foods make me feel ill,  I do not drink soda or alcohol,   I don't eat junk food ,  I crave both sugar and salt, but most of the time I don't give in to the cravings.  I can eat a meal, like a salad and a steak and still feel like I am starving. . Every time i eat, before I finish a meal, I start to feel desperately hungry.  I have tried a number of diets,  I have done 14 day water fasts and not lost one ounce. My weight can increase by 5-7 pounds in a few hours,  yet there is no evidence of fluid retention of any kind...  I have had so many medical tests, I am told the results are normal except for a little inflammation, I have no disease, medical syndromes, tumors or anything else.  I tried psychiatrists who state my physical problems are definitely not psychiatric.   Recently I saw yet another MD, she stated my problems are probably all from cymbalta, and that my metabolism has changed totally and that I am stuck like this.   I went from being an attractive, slim, 50 something woman,  to looking like an elderly woman pregnant with twins, with a swollen badly wrinkled face, the skin on my once fit and toned body now hangs loose, I am constantly severely dehydrated.  I am not recognizable to people I have not seen for a while, others are shocked at the changes.  Some totally avoid me, I guess it is out of fear...  Historically all my family age very well, most generally looking many years younger than their chronological  ages,  skin remains youthful well into their nineties, with few wrinkles,  there has never been any obesity, there have been no consistent health problems of any kind.  Most have remained reasonably fit as they aged and most have died of natural causes. 

 I have become severely depressed over the way that I look and the fact that eating anything always causes me to feel ill,  while I am eating  my abdomen grows larger,  then I start to have breathing problems because it presses on my lungs.   I have been with people who stare at my abdomen when this happens it is so freakish and impossible to hide.  It is a living nightmare....... If anyone ever suggests that you take cymbalta say NO,NO, NO..... My life is virtually over because of it..............I did not mention earlier that  I have many drug allergies,  from what I have been told these should never be given to anyone with multiple drug allergies.   The prescribing MD was well aware of my drug allergies,  I questioned her about possible problems, she stated that cymbalta had very few side effects, they were minor and that there was nothing to concern me.  


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,533 posts
  • LocationMissouri

Posted 13 June 2018 - 09:32 AM

Hello Shadow

 

I would first like to thank you for that history. Most researchers believe that the standard weight gain from antidepressants and anxiety meds is due to the slowing of the metabolism by the med. I have noticed in the medical journals their is concern that some of these drs are now concerned that some of the weight gain is caused by high blood levels of cortisol. This causes an increase in cravings and appetite in general and an inability to loose weight easily. Most ADs, especially Cymbalta, directly effect adrenaline levels which regulate cortisol levels. I was wondering if you have ever had your cortisol levels checked. If you think this could be an issue let me know and I will dig up as much medical research on the subject as I can find.

 

God bless


#3 shadow

shadow

    Member

  • Members
  • PipPip
  • 11 posts
  • LocationSydney, Australia
  • why_joining:
    cymbalta withdrawal

Posted 13 June 2018 - 04:30 PM

Hello God-like,  

 

Thank you for your information. I have had everything that they can think of checked. Cortisol has been done three times, Glucose tests twice.   I have been to Endocrinologists, Immunologists, Gastroenterologists, Neurologists, Gynecologists, Cardiologists, had multiple blood tests,  MRI's, CT scans, stress tests,  I also tried Psychiatrists  who stated that my problems are organic not psychiatric. The only thing any of the doctors can come up with is that there is some inflammation. After doing all their tests, the  doctors all look at my body shake their heads and say they can see what is happening,  the massive abdomen, the loss of muscle and skin tone, the dramatic aging,  but they cannot explain how to stop it..  My body actually looks like someone who has been morbidly obese and lost a lot of weight leaving loose skin everywhere.  There is a lot of ageism in Australia, I have been told it is middle age spread, general aging, even though I have told them about the usual aging on both sides of my family. I have shown doctors photos of what I looked like before Cymbalta, they have argued, stating that the photos must be from 20 years ago not 8 years ago.  It is frustrating, some doctors have stated that cymbalta has caused all my problems, yet no one has any ideas how to stop the destruction. 


#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 8,533 posts
  • LocationMissouri

Posted 13 June 2018 - 06:46 PM

I have worked around various health issues for a long time. This sound like some type of damage to the nerve cells or synapses in the brain. Especially the frontal cortex which is involved in aging. I have heard of cases of advanced aging with brain damage, electric shock, certain chemicals and other neurological agents. A brain scan can usually pick up on trauma but the chemical exposures, neurological agents etc would be gone only leaving dna or nerve cell damage which would be nearly impossible to detect. Also natural aging is associated with changes in serotonin, dopamine or glutamate. Serotonin is heavily effected by Cymbalta but that doesn't prove anything. I did a search and couldn't find any research on Cymbalta and aging. I wish I could help but I can't. Sorry.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users